Alert archive / Massachusetts / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS Boston/Norton, MA

July 7, 2009Franklin County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jul 7, 2009, 1:26 PM EDT for Franklin County, Massachusetts. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2009, 1:26 PM EDT (17:26 UTC)
Expired
Jul 7, 2009, 3:00 PM EDT
In force
94 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Franklin County, MA

The radar

The Albany radar (KENX), 130 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 071726
FFWBOX
MAC011-071900-
/O.NEW.KBOX.FF.W.0015.090707T1726Z-090707T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 300 PM EDT

* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING WAS EXPECTED TO OCCUR FROM THUNDERSTORMS ALONG A 
  LINE EXTENDING FROM LEYDEN TO CONWAY...MOVING EAST AT 20 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF CREEKS
AND SMALL STREAMS AS WELL AS FLOODING OF COUNTRY ROADS.

THIS INCLUDES THE DEERFIELD RIVER.

A FLASH FLOOD WARNING MEANS THAT RAPID FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING NEAR STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS FLOODED AREAS BY FOOT OR IN YOUR VEHICLE.

LAT...LON 4272 7228 4242 7230 4248 7284 4273 7271

$$

KJC/JWD
1 follow-up statement
000 
WGUS71 KBOX 071852
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT TUE JUL 7 2009

MAC011-071902-
/O.EXP.KBOX.FF.W.0015.000000T0000Z-090707T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MA-
252 PM EDT TUE JUL 7 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM EDT FOR FRANKLIN
COUNTY...

THUNDERSTORMS WITH TORRENTIAL RAINFALL HAVE MOVED EAST OF FRANKLIN 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4272 7228 4242 7230 4248 7284 4273 7271

$$

JWD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:35 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 7, 11:35 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1135 AM EDT TUE JUL 7 2009

.SYNOPSIS...
LOW PRESSURE IN EASTERN NEW YORK STATE WILL MOVE INTO NEW ENGLAND WED
THEN SOUTH OF CAPE COD THU MORNING AND BE ACCOMPANIED BY SCATTERED STRONG
THUNDERSTORMS. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER THURSDAY
AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT OR SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PER 651 AM DISCUSSION...KEEPING AN EYE ON BACKDOOR FRONT POSSIBLY SETTING
UP MERRIMACK RIVER TO FIT TO ASH.

WITH RESPECT TO SEVERE POTENTIAL...CONFIDENCE IS INCREASING FOR A
PERIOD OF SCATTERED SEVERE TSTMS ACROSS INTERIOR SOUTHERN NEW
ENGLAND THIS AFTERNOON. THE 0-6 KM SHEAR IS BEST THROUGH MID
AFTERNOON AND THEN SHIFTS SOUTH...AND SO MIGHT SEE SOME STORMS WEAKEN
LATER IN THE AFTERNOON. OTHER FACTORS ARE MORE FAVORABLE SUCH AS
REGION IN LEFT EXIT REGION OF UPPER JET...0-1 KM HELICITIES ABOVE 100
NEAR EASTERN EDGE OF BEST INSTABILITY. FOR INSTABILITY...MLCAPES
ANTICIPATED TO REACH 600 TO 1200 J/KG BY EARLY AFTERNOON AIDED BY
COLD POOL ALOFT OF -16C TO -18C. NOTE THAT VISIBLE SATELLITE SUGGESTS
PLENTY OF INSOLATION WESTERN HALF MA AND MOST OF CT. DEWPOINTS ARE
ALSO CREEPING INTO THE LOWER 60S IN THE CT RIVER VALLEY. CURRENT
THINKING IS THAT HIGHEST RISK FOR SVR WILL BE 1 TO 4 PM...MAINLY TO
RIGHT OF EEN...ASH...BED...SFZ...IJD LINE. AS ACTIVITY SPREADS
FURTHER E IN LATER AFTERNOON...ANTICIPATE WEAKENING DUE TO ONSHORE
FLOW AND SHIFT OF SIGNIFICANT 0-6 KM SHEAR SOUTH.

LARGE HAIL AND DAMAGING WINDS MOST LIKELY SVR WEATHER TYPE.
HOWEVER...HIGH 0-1 KM HELICITIES NEAR EASTERN EDGE OF BEST
INSTABILITY SUPPORT RISK OF ISOLATED TORNADO...MAINLY IN A SWATH
ABOUT SFZ-ORH-AFN LINE.

AS NOTED IN EARLY MORNING DISCUSSION...ANOTHER CONCERN WILL BE THE
POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THIS WILL
BE MAINLY TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE WHERE THE
POTENTIAL EXISTS FOR SHOWERS AND THUNDERSTORMS TO TRAIN OVER THE SAME
AREAS FOR A TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A LARGE AREA OF SHOWERS/THUNDERSTORMS SHOULD EXIT SOUTHEAST NH/NORTHEAST
MA DURING THE EVENING.  HOWEVER...COLD AIR ALOFT AND INSTABILITY MAY
TRIGGER A SECOND BATCH OF SCATTERED SHOWERS/THUNDERSTORMS ACROSS
PORTIONS OF THE INTERIOR EARLY IN THE EVENING.  CONFIDENCE IN THIS
OCCURRENCE IS NOT AS HIGH AS THE FIRST ROUND...BUT MANY MODELS HINT
AT THIS POTENTIAL.  WHILE AREAL COVERAGE OF ANY ACTIVITY SHOULD BE
MORE LIMITED BY LATE EVENING AND DURING THE OVERNIGHT HOURS...THE
POTENTIAL FOR SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE WITH
STEEP LAPSE RATES AND ELEVATED INSTABILITY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THIS FCST CYCLE SHOWS GENERAL CONTINUITY WITH THE PREVIOUS LONG TERM KBOX
FCST ISSUED LATE MON.

WED...NAM COLD BIASED TEMPS WERE NOT USED. INSTEAD...RGEM/GFS 50 50 BLEND
OF TEMPS AND SKY WITH 50 50 BLEND OF GFS/NAM WINDS. SREF POPS 09Z/15Z SREF
BOOSTED 5-15 PERCENT OR SO INTERIOR. INVERTED TROF WITH CONTD SUBTLE
WAA ALOFT WITH PWAT NR 1.2 INCHES AND STILL DECENT MOISTURE TRANSPORT
SIGNAL COMBINED WITH TROF ALOFT COOLING YIELDS STEEP MOIST LAPSE RATES
AND THE LIKELIHOOD FOR HEAVY CONVECTION... ESPECIALLY E OF THE CT RVR.
FCST DOES NOT YET HAVE HAIL/G WINDS/FQT LIGHTNING...ENCOURAGING MORE
FOCUS ON TUESDAY-TODAYS EVENT...BUT I DO FORESEE THAT EVENTUALLY BEING
ADDED. 00Z GFS WAS A BIT DRIER THAN WHAT ID LIKE TO SEE BUT THE
INSTABILITY LOOKS VERY GOOD TO ADD SOME INTENSE SHORT TERM RFALL...ESP
E MASS.

WED NIGHT...LEFTOVERS...ESPECIALLY EARLY WITH COLD POOL PASSING OVERHEAD.

THU...ENOUGH RH LEFTOVER TO PROBABLY PERMIT SCT SHOWERS. CLOSE TO CONTINUITY
AS THE SFC LOW MOVES SOUTH OF CAPE COD...AND EVENTUALLY IS REPLACED BY THE
MARITIMES HIGH BUILDING SWWD. SRF MAY DEVELOP A MDT RISK A FEW LOCATIONS
IF THE SE INFLOW AHD OF THE INVERTED TROF IS STRONG ENOUGH.

FRI...A DRY NICE DAY WITH HIGH PRES.

SAT...DECENT WAA AND BLV THE 00Z/7 GEFS IS UNDERDONE ON SW FLOW WARMING
AHD OF A DECENT COLD FRONT THAT FOR QUITE A FEW CYCLES HAS BEEN SIGNALING
A PRETTY GOOD SVR WX EVENT IN THE NE USA. WE WILL SEE HOW THIS ALL LOOKS
IN SEVERAL DAYS. FOR RAISED GFS MOS TEMPS 5F AND DEPARTED FROM THE COOL
ENSEMBLES. UK/EC SUPPORT THIS IDEA THO COULD SEE CONVECTIVE CLOUD
DEBRIS COULD STILL TRIM THE MASS FIELD IMPLIED WARMUP. FOR NOW A
565-570 THICKNESS WITH NR 15C AT 850.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
KBDL KBAF TAFS HAVE BEEN AMD TO INCLUDE TSTMS 18Z-19Z AS LINE OF
TSTMS OVER EASTERN NY REACHES WESTERN NEW ENGLAND. STRONGEST TSTMS
WITH TOPS TO FL330 /AS OF 1525Z/ WILL BRING POTENTIAL FOR W WIND
GUSTS TO 50KT...TORRENTIAL RAIN AND HAIL. MAY NEED TO FURTHER AMD
TAFS AS LINE DRAWS CLOSER.

KORH MAY SEE TSTMS AROUND 19Z AND KBOS KPVD 20-21Z. WE WILL KEEP CB
CLOUD GROUP FOR NOW AND WILL PROBABLY INCLUDE TEMPO GROUPS WITH 18Z
TAF ISSUANCE DEPENDING ON RADAR TRENDS.

OTHER BATCH OF SHOWERS ACROSS RI AND EASTERN MA WILL SLOWLY HEAD
OFFSHORE THROUGH 18Z. ALSO OF NOTE IS PATCH OF LOW CLOUDS/FOG NEAR S
COAST/KUUU/ WHICH WILL BRING LOCALIZED LIFR THROUGH 18Z OR SO. IT
SHOULD NOT AFFECT KFMH KHYA KACK.

TONIGHT...EXPECT LOW CLOUDS AND FOG PATCHES TO RESULT IN MVFR/IFR
CONDITIONS DEVELOPING ACROSS MUCH OF THE REGION. IN ADDITION...
SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER FOR A GOOD PORTION OF
THE NIGHT UNDER THE COLD POOL ALOFT.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

WEDNESDAY THROUGH THURSDAY...VFR CIGS CT RVR VALLEY WITH SCT MVFR
SHOWERS. ELSEWHERE...MVFR LOOKS LIKELY WEDNESDAY THROUGH THURSDAY
MORNING...HOWEVER SHOWERS/TSTMS...PERHAPS SOME NIGHTTIME FOG AND
DRIZZLE AS WELL ARE EXPECTED TO YIELD IFR CONDITIONS...ESP ORH BOS.
PREVAILING SE TO NE WIND AT BOS.

FRIDAY...PATCHES OF IFR IN ST/FOG TO START THEN PROBABLY VFR.

SATURDAY...VFR LIKELY THO MVFR POSSIBLE TO START-STRATUS AND END
THE DAY-TSTMS.

&&

.MARINE...
TODAY AND TONIGHT...
PSN OF BACKDOOR CFRONT IS SOME CONCERN IN THE NE MASS WATERS TODAY.

OTRW...THE MAIN CONCERN WILL BE AREAS OF DENSE FOG EARLY THIS MORNING
ACROSS OUR SOUTHERN WATERS.  WE DO EXPECT THE FOG TO MIX OUT BY LATE
MORNING AS BOUNDARY LAYER WINDS INCREASE AND WITH SOME HELP OF THE
STRONG JULY SUN.

OTHERWISE...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT MAINLY OUR NORTHERN WATERS TO THE NORTH OF PLYMOUTH MA...THIS
AFTERNOON AND INTO TONIGHT.  IN ADDITION...AREAS OF FOG WILL LIKELY
REFORM TONIGHT AND SOME IF IT MAY BE LOCALLY DENSE.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

LATE WED OR WED NIGHT THERE MAY BE ENOUGH WIND AND SEA TO WARRANT AN
SCA IN PORTIONS OF THE EASTERN MASS WATERS.

THU AND FRI...NO HEADLINES EXPECTED.

SAT...SW FLOW SCA WINDS APPEAR PROBABLE ALONG THE COAST. GFS GUST
ALG.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG/FRANK/THOMPSON
SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...JWD
MARINE...DRAG/FRANK
Hazardous weather outlook, Jul 7, 11:09 AM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1109 AM EDT TUE JUL 7 2009

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-008-081515-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI-
1109 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2
INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED
FLOODING...PARTICULARLY IN URBAN CENTERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING
RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE
CONNECTICUT RIVER WEDNESDAY. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS
AND INTERIOR RHODE ISLAND.

THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ017>024-RIZ005-007-081515-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-NEWPORT RI-
1109 AM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN ARE
EXPECTED THIS AFTERNOON AND EVENING. THIS MAY RESULT IN LOCALIZED
FLOODING...PARTICULARLY IN URBAN CENTERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING
RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE
CONNECTICUT RIVER. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS
AND INTERIOR RHODE ISLAND.

THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>236-250-254-255-081515-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1109 AM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL LIKELY AFFECT THE WATERS NORTH OF PLYMOUTH
MASSACHUSETTS. HOWEVER...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT
ACROSS THE SOUTHERN WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING
AND AGAIN SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-237-081515-
BOSTON HARBOR-BLOCK ISLAND SOUND-
1109 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING
AND AGAIN SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 9:34 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EDT TUE JUL 7 2009

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-006-071745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...
WARWICK...NARRAGANSETT...WESTERLY
934 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORMS MAY AFFECT PORTIONS OF INTERIOR SOUTHERN NEW
ENGLAND THIS AFTERNOON AND EARLY EVENING...

THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL LIKELY DEVELOP ACROSS
INTERIOR SOUTHERN NEW ENGLAND FROM MIDDAY TO THIS EVENING. THE
STRONGER THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS. EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS CENTRAL
MASSACHUSETTS OR SOUTHWEST NEW HAMPSHIRE. THE THUNDERSTORMS MAY
WEAKEN SOME AS THEY APPROACH THE COAST.

THUNDERSTORMS WILL LIKELY BEGIN TO FORM JUST WEST OF THE CONNECTICUT
RIVER VALLEY AROUND OR SOON AFTER NOON. THUNDERSTORMS WILL LIKELY
SPREAD INTO CENTRAL MASSACHUSETTS...SOUTHWEST NEW HAMPSHIRE AND
WESTERN RHODE ISLAND BY AROUND MID AFTERNOON. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO REACH EASTERN MASSACHUSETTS BY LATE AFTERNOON.

ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY
RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS.

THOMPSON
Special weather statement, Jul 7, 11:43 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1143 AM EDT TUE JUL 7 2009

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-071800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...
NARRAGANSETT...WESTERLY
1143 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM...

A LINE OF THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL MOVE INTO THE
CONNECTICUT RIVER VALLEY BY AROUND 1 PM AND THEN CONTINUE EASTWARD
ACROSS MOST OF SOUTHERN NEW ENGLAND THROUGH MID AND LATE AFTERNOON. THE
STRONGER THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS...IN ADDITION TO FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS. THE
THUNDERSTORMS MAY WEAKEN SOME AS THEY APPROACH THE SOUTHEAST
MASSACHUSETTS COAST DURING LATE THIS AFTERNOON OR EVENING.

ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY
RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS.

THOMPSON
Special weather statement, Jul 7, 12:37 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1237 PM EDT TUE JUL 7 2009

CTZ002-MAZ002-003-008>011-071715-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1237 PM EDT TUE JUL 7 2009

AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF HAWLEY TO 11 MILES WEST OF CANTON...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF NORTH ADAMS TO TORRINGTON...
MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... CHESTER...PLAINFIELD...
  WORTHINGTON...TOLLAND...CHARLEMONT...HAWLEY...CUMMINGTON...HEATH...
  BLANDFORD...WILLIAMSBURG...WESTHAMPTON...WESTFIELD...SOUTHWICK...
  SOUTHAMPTON...SHELBURNE...RUSSELL...MONTGOMERY...HUNTINGTON...
  GRANVILLE...GOSHEN...CONWAY...COLRAIN...CHESTERFIELD...BUCKLAND...
  ASHFIELD...SIMSBURY AND CANTON

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE
Special weather statement, Jul 7, 1:09 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
109 PM EDT TUE JUL 7 2009

CTZ004-MAZ005-012-013-017-RIZ001>003-071815-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT
RI-WESTERN NORFOLK MA-WINDHAM CT-
109 PM EDT TUE JUL 7 2009

AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER FOSTER...OR ABOUT 9 MILES SOUTHEAST OF
PUTNAM...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... THOMPSON...GLOCESTER...
  BURRILLVILLE...SMITHFIELD...DOUGLAS...NORTH SMITHFIELD...LINCOLN...
  MILLBURY...MILLVILLE...CUMBERLAND...SUTTON...WOONSOCKET...
  WHITINSVILLE...BLACKSTONE...UXBRIDGE...NORTHBRIDGE...MENDON...NORTH
  ATTLEBOROUGH...PLAINVILLE...GRAFTON...HOPEDALE...BELLINGHAM...
  UPTON...MILFORD...FRANKLIN...WRENTHAM...MEDWAY...MANSFIELD AND
  FOXBOROUGH

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire40 min
Jul 7, 1:12 PM EDTSevere Thunderstorm WarningBOXHampden37 min
Jul 7, 1:30 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire93 min
Jul 7, 1:54 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Worcester50 min
Jul 7, 2:00 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jul 7, 2:02 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester58 min
Jul 7, 2:17 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex28 min
Jul 7, 2:39 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester66 min
Jul 7, 2:41 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester64 min
Jul 7, 2:52 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester53 min
Jul 7, 3:01 PM EDTFlash Flood WarningBOXMiddlesex, Worcester89 min
Jul 7, 3:26 PM EDTSpecial Marine WarningBOX94 min
Jul 7, 3:46 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester44 min
Jul 7, 7:00 PM EDTAreal Flood AdvisoryBOXBristol4 hr
Jul 7, 7:12 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire48 min
Jul 7, 7:58 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire92 min

Nearby

Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.